Liver Transplant Expert Forum
Bric
About This Forum:

Questions posted in the Liver Transplant . Forum are answered by medical professionals from The Mount Sinai Medical Center.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Bric

My 20 year old son has    
been diagnosed with bric. I have lots of questions, but this has been going on for a month and his bilirubin was 42 last week. What will bring this down? How long can it stay this high without permanent damage? He is taking prednisone and something for itching.
517301_tn?1229801385
he should definitely be seing a specialist.  Actigall may also help--is that the itching pill he is using?
5 Comments
Blank
Avatar_m_tn
He was on hydroxyzine and prednisone. Now the doctor has put him on rifampin, USO and ambition. He took him off the first 2
Blank
Avatar_m_tn
It's urso not uso
Blank
517301_tn?1229801385
this is excellent medical therapy for itching.  they need to make sure there is no blockage such as a gallstone.  the liver tsts must be followed closely because rifampin can itself cause liver problems.
Blank
Avatar_m_tn
Thanks, I will make sure all this is done. This has been a great resource.
Blank
This Forum's Experts
517301_tn?1229801385
Thomas D Schiano, MDBlank
The Mount Sinai Medical Center
New York, NY
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank